MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3221
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation will be performed once the device is received.This is a known issue, and a corrective action is in the process of being implemented to prevent this issue.
 
Event or Problem Description
During a procedure, the jaw broke and fell into the patient.The piece was retrieved.
 
Additional Manufacturer Narrative
The device was returned, decontaminated and visually inspected.Upon visual inspection, this complaint is confirmed.The device was returned with its jaw broken.Because of the condition of the returned tip, a full functional test was not possible.The device was examined under a microscope.Upon this additional visual investigation, it was noted that the device was broken at the yoke.This type of damage is typically the result of an excessive force applied onto the jaws of the device.As part of msi's final inspection requirements, all devices are 100% inspected for damages and imperfections.It can be concluded that it is very unlikely that the device left microline inc in this condition.This is a known issue.As part of msi's continual improvement program, a design change to reduce the risk of breakage is currently in process.
 
Event or Problem Description
During a procedure the jaw broke and fell into the patient.The piece was retrieved.

Brand Name
RENEW FENESTRATED GRASPER TIP, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key10730295
Report Number1223422-2020-00008
Device Sequence Number1679458
Product Code GEI
UDI-Device Identifier00811099011651
UDI-Public00811099011651
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K974066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3221
Device Catalogue Number3221
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1